MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM STM ST,36+6L NK,11X16X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM STM ST,36+6L NK,11X16X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3517
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of right total hip arthroplasty to address dislocation and metallosis.On (b)(6) 2007, the patient had a right press-fit total hip arthroplasty to address end-stage osteoarthritis.Depuy components were utilized, including s-rom stem.The cup was noted to have been placed in about 40-45 degrees open abduction and about 25 degrees anteversion that matched her version anatomically.There were no complications noted during the surgery.On (b)(6) 2021, the patient had a revision right total hip arthroplasty with acetabular cup/liner and femoral head, to address failed right hip, recurrent instability, metallosis with mild adverse reaction to metal debris.The patient has had multiple dislocation which included pain and swelling prior to surgery.The surgeon included in his findings: mild adverse reaction to metal debris, most likely impingement of the neck on the metal liner, mild trunnionosis ¿little bit of lysis and/or just stress shielding in the bone in the acetabulum, and a pseudotumor.The acetabular cup was noted to be ¿slightly malpositioned, slightly vertical, slightly over-anteverted¿.Depuy components were implanted during this procedure.Date of implantation: (b)(6) 2007.Date of revision: (b)(6) 2021.(right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Provided x-ray images have been reviewed.Nothing indicative of a product problem is identified.A root cause for the reported problems cannot be determined using the provided images.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : (b)(4).(b)(4) parts were manufactured per specification and all raw materials met specification.Deviation 2180 is associated with this lot.This deviation is unrelated to the failure mode of this complaint.Device history review : (b)(4) parts were manufactured per specification and all raw materials met specification.Deviation 2180 is associated with this lot.This deviation is unrelated to the failure mode of this complaint.

Brand Name
SROM STM ST,36+6L NK,11X16X150
Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11287877
Report Number1818910-2021-02495
Device Sequence Number3842897
Product Code LPH
UDI-Device Identifier10603295178200
UDI-Public10603295178200
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number56-3517
Device Catalogue Number563517
Device Lot Number2340401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/13 S-ROM 40MM M SPEC+3; APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 56MM; PINNACLE MTL INS NEUT40IDX56OD; S-ROM*SLEEVE PRX ZTT, 16D-LRG; SROM STM ST,36+6L NK,11X16X150
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight50